MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD VIPER¿ SYSTEM, REMANUFACTURED; DNA REAGENTS, NEISSERIA

BECTON, DICKINSON & CO. (SPARKS) BD VIPER¿ SYSTEM, REMANUFACTURED; DNA REAGENTS, NEISSERIA
Model Number 442843
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd viper¿ system, remanufactured produced a false positive result for ct.This was reported to the clinicians, but the patient was not treated based on the erroneous result.There was no report of confirmatory testing or adverse patient impact.Assays used: ct/gc.The following information was provided by the initial reporter: "we¿ve had result discrepancy on the vsp0138, run done on the 18/01/2022." is this an issue of false positive or false negative result? the result reported was false positive.Which assay was this for (ct/ cg/ hpv)? this was ct/gc assay- ct was positive.Were incorrect results reported to the physician? incorrect results were reported to the clinician and complaint was raised.Was the patient treated based off any incorrect result? patient was not put on treatment, but incident raised.
 
Additional Manufacturer Narrative
Medical device expiration date: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd viper¿ system, remanufactured produced a false positive result for ct.This was reported to the clinicians, but the patient was not treated based on the erroneous result.There was no report of confirmatory testing or adverse patient impact.Assays used: ct/gc.The following information was provided by the initial reporter: "we¿ve had result discrepancy on the vsp0138, run done on the 18/01/2022." is this an issue of false positive or false negative result? 1.The result reported was false positive.Which assay was this for (ct/ cg/ hpv)? 2.This was ct/gc assay- ct was positive.Were incorrect results reported to the physician? 3.Incorrect results were reported to the clinician and complaint was raised.Was the patient treated based off any incorrect result? 4.Patient was not put on treatment, but incident raised.
 
Additional Manufacturer Narrative
H6: investigation summary: the complaint alleges the viper xtr instrument (catalog number 442843 and serial number (b)(6)) had a "false positive".Customer reported that they had a discrepancy in their results.Application specialist visited the site and determined that there might be a low concentration of the target.Application specialist provided some recommendation to the customer such as intersperse the run, ensure reagents are not expired and are stored properly, check that partially used plates are properly stored in their bags with the desiccants and are sealed, and if there are other lots available to try to use them to see if the issue resolves.Review of device history record for instrument serial number, (b)(6) is not required because this complaint does not allege an early life failure or a failure at install.Device was installed on 21sep2015 and other service activities have occurred, such as preventative maintenance and repair, which have changed the configuration of the instrument since release from manufacturing.Service history review was performed for the instrument (b)(6) and no additional work orders were observed for the complaint failure mode reported.No samples or parts were expected to be returned for this complaint and thus, returned sample analysis is not required.Root cause cannot be determined with the information provided.Complaint is unconfirmed by application specialist.Review of risk management files confirms there are no new, modified, or additional risks associated with this failure mode.Bd quality will continue to monitor trends associated with this failure mode.

Brand Name
BD VIPER¿ SYSTEM, REMANUFACTURED
Common Device Name
DNA REAGENTS, NEISSERIA
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13653924
Report Number1119779-2022-00333
Device Sequence Number17592710
Product Code LSL
UDI-Device Identifier00382904428433
UDI-Public00382904428433
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K052481
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number442843
Device Catalogue Number442843
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown